MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; BIPOLAR MARYLAND

INTUITIVE SURGICAL, INC SINGLE-SITE; BIPOLAR MARYLAND
Model Number 478080-03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy procedure, a fragment from a bipolar maryland instrument broke off and fell inside the patient.The cause of the fragment detaching is unknown.Fortunately, the fragment was retrieved during the same procedure and its complete retrieval was visually confirmed.No additional surgical procedures were required to remove the fragment, nor were any post-operative tests, such as x-rays or ultrasounds, conducted to check for remaining fragments.The procedure was successfully completed robotically.A backup bipolar maryland instrument was used to complete the procedure.The patient has not returned to the hospital due to any post-surgical complications.
 
Additional Manufacturer Narrative
The bipolar maryland instrument has not been returned for failure analysis.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The single site bipolar maryland instrument was analyzed and found to have a broken proximal clevis at the ears of the clevis.The broken pieces were not returned, measuring roughly 0.3045¿ x 0.0670¿ in sizes.The clevis did not show abrasions or scratches on the outer surface.Components adjacent to the broken clevis did not show damage.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
BIPOLAR MARYLAND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22998469
Report Number2955842-2025-37228
Device Sequence Number9090001
Product Code NAY
UDI-Device Identifier00886874113707
UDI-Public(01)00886874113707(17)270131(10)K10250109
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number478080-03
Device Catalogue Number478080
Device Lot NumberK10250109 0031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown